MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC CORPORATION INTELLANAV MIFI XP; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004MR45000
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on analysis completed on 06-dec-2018.It was reported that the magnetic sensor failed.During an atypical flutter ablation procedure with an intellanav mifi xp catheter was used.It was reported that towards the end of the case, they were getting ready to finish up, got a few more ablations to deliver and the magnetic sensor in the catheter broke.They were able to track it through impedance tracking without using the magnetic sensor.No patient complications were reported.However, analysis revealed fluid ingress into distal end cavity via ring 3 seals.Visual inspection shows dried body fluid under both ring 3 seals and electrode.Dried body fluid found on the handle, main body tubing and distal end.Electrical continuity checks revealed no electrical shorts, as checked manually using a multi-meter and breakout box.The mag sensor measured electrically open in straight, right and left curve configurations.All electrodes and thermistor resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.X-ray found no anomalies.The ring electrodes were removed.Dried body fluid found under ring 3 electrode and inside the feed-through hole.The distal end was opened.Dried body and saline fluid found throughout the distal end cavity.The magnetic sensor wires were isolated at approximately 40mm from the end of the distal tip.Resistance measurements through the sensor wires back to the handle were typical.Resistance through the sensor was open o.The sensor assembly was dissected.A sensor wire was found broken near the twisted wire pair solder joint.

Brand Name
INTELLANAV MIFI XP
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8151890
Report Number2134265-2018-63829
Device Sequence Number16210263
Product Code OAD
UDI-Device Identifier08714729885719
UDI-Public08714729885719
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2021
Device Model NumberM004MR45000
Device Catalogue Number87051
Device Lot Number0022319970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2018
Initial Report FDA Received Date12/11/2018
Patient Sequence Number1